MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP726D
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).  a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.    to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photos of the affected package were provided and will be evaluated.Additional information was requested and the following was obtained:   is the complaint for mislabeled packaging? yes.Is the complaint stating that the needle should be 27mm but is only 26mm?the specified length of vcp726d is 26mm, but the indication of the needle size printed on the package was ¿27mm,"" which was wrong.(the indication on the label should have been 26 mm.) is the correct needle in the package, but is 1mm shorter than expected? =>please see the above answer.Please provide any additional clarification available.No further information will be provided.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn surgery on an unknown date and the suture was used.During surgery, before opening the package, it was found that the indication of the needle size on the package was ¿ct-2, 27mmm¿ which is not correct.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/05/2021.Additional h6 component code: g07002 ¿ conforming device.Additional h-3 summary: a word document with two pictures was received for evaluation.Upon visual inspection of the pictures, a sealed foil packet of product code vcp726d, lot # qe2aax was observed and the description showed in the foil belongs to the total length of the needle (27 mm) and not to the diameter of the needle and the reported complaint could not be confirmed.According to ethicon finished needle specification and finished drawing the component assigned and the description are correct to code vcp726.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11168475
Report Number2210968-2021-00340
Device Sequence Number3966644
Product Code GAM
UDI-Device Identifier10705031055117
UDI-Public10705031055117
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberVCP726D
Device Catalogue NumberVCP726D
Device Lot NumberQE2AAX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/05/2021
Patient Sequence Number1